... a weekly
Prozac - I have never taken any anxiety/depression medication so I don't know what to expect. I take
- 22 Aug 2012 by momofspc
- 17 September 2012
- prozac, depression, anxiety, generalized anxiety disorder, medication
Added 22 Aug 2012:
Sorry, first time using & didn't see the character limit! I take a weekly B-12 injection to help with my chronic anemia. Other than that I take no meds except for the occasional Tylenol or Motrin. I was wondering if there are any problems taking the B-12 injections while taking Prozac?
Hello momofspc. Welcome to the site. Prozac carries side effects when initially beginning the medication. They most always do ease up, and for the most part disappear. As to the last part of your question, you did not name the "a weekly" . If you might add it along to your question, or below as a comment to my answer. Regards, pledge
Hello Momofspc. I was on Prozac for a year. It was helpful and I had zero side effects. Everyone is different so you never know until you try it. But they would disappear.
Are you prescribed by a general physician or a psychiatrist? There are a number of antidepressants that address both anxiety and depression. If this is not compatible for you, others may be found to help.
Hi there, momofspc!
Fluoxetine is in a class of meds called "Selective Serotonin Reuptake Inhibitors" (SSRIs.) It works by increasing the amount of serotonin, a natural substance in the brain that helps maintain mental balance. (Wow, do I like that.)
You should know that Fluoxetine may make you drowsy. My son's taking it. He tried 4 other meds that made him drowsy, also. He was going to stop taking it because he was having so much trouble falling asleep at work. He stayed with Fluoxetine and now he's doing just fine with it and it's been 6 weeks since he started taking it. He likes being happy and steady, mentally. No more anxiety, unless there's a good reason for him to be anxious. That's called "Situational," meaning there are legitimate reasons for anxiety. Such as going to the Doctor, or going bankrupt, or a job interview, or maybe running a race. Long term anxiety is different. How long have you been taking this med?
It may take 4 to 5 weeks or longer before you feel the full benefit of fluoxetine. It took my son just a few days before he started feeling the affects.
Ask your doctor or pharmacist to explain any part you don't understand.
Continue to take fluoxetine even if you feel well. Your smart to ask questions regarding your meds. You'll find that our support groups are the best we could ask for, if you don't already know that. We all need to help each other.
Thank you for asking this question. I've learned a lot from it. God bless you and take care. Holler if ya need us. Anna
Hi Momofspc, I have been on several antidepressants in my lifetime, mostly for GAD, and depression. Because anti-depressants can cause anxiety symptoms in the first few weeks of use, (seems counterproductive), my doctor also prescribed me xanax to use during that time. You will be ok, just pay attention to your body, but not too much attention. All the best
I do not see in your profile any emotional condition, ecept your chronic anemia. If a psquiatric dc prescribed you prozac fine. Prozac is a good med. and on my own experience there is no problem with B-12. I am long distance runner and ussually I take B-12 and no problem with it. Welcome to the group. Regards:
have to clear up some misinformation from a comment you got. the weight gain can come whether you eat well, diet or whatever. depends on the drug. there are some drugs like remeron that create major cravings, gaining 20 pounds in a month is not unusual, though a strict diet will help. with prozac, the weight gain is usually gradual, would take a year or two to gain that 20 pounds. it all depends on the drug, if it changes your metabolism, you will gain weight, has nothing to do with what or how much you eat. the science has now disproved what we have been hearing for years (mostly from docs... not their fault, they were just parroting the drug reps and drug companies). this is so helpful because as the docs learn the facts, we will no longer hear "it's not the drug, it's your eating habits". the commenter who said it's our eating habits can research the science, so the correct info will get out there.
as for your question, i took prozac (80 mg) for years, it was great for me. i had to move on because it stopped working.
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Jul 2011 • 15 answers
Posted 31 Jan 2013 • 1 answer
Posted 25 Mar 2014 • 3 answers
Medication - After being on Prozac 40mg for three weeks is it normal to still have crying spells and
Posted 24 Mar 2015 • 3 answers
Posted 12 May 2018 • 3 answers